MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number IP-S5116W-MPIS-NT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
A mini port placement was performed on (b)(6) 2014 on a female patient who had the pre-existing condition of breast cancer.There was catheter migration after a rupture of the catheter proximally 10 cm after the connection with the reservoir.The user facility removed the catheter and mini port on (b)(6) 2016.The piece of the catheter that had migrated was removed under fluoroscopy.The user facility removed the catheter and mini port on (b)(6) 2016.The piece of the catheter that had migrated was removed under fluoroscopy.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of complaint history, dimensional verification, device history and visual inspection of the returned device was conducted during the investigation.Visual inspection confirmed that the catheter fractured into two fragments approximately 10.5 cm distal from the vital port body and confirmed the presence of burnishing around approximately one third of the catheter.Burnishing was observed on both catheter fragments.A cut was observed on the proximal end of the ~10.5 cm length of catheter.The cut was perpendicular to the length of the catheter and penetrated approximately halfway through the diameter of the catheter.No other holes, nicks, or abrasions were observed on the catheter.Burnishing and wear were present at the fracture site, no tool marks or punctures were observed on the catheter, the device shows signs of long-term wear.The device fractured due to long-term wear on the catheter, though the cause of the wear is unknown.There are no signs this device was not manufactured to current specifications.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5666053
Report Number1820334-2016-00355
Device Sequence Number180468
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)150731(10)N107328.7
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIP-S5116W-MPIS-NT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/03/2016
Device Age46 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date06/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;